20 April 2010

Who would have known...

...that just a few hours after doing this post I would find a small rash on my arm, my whole body would start itching uncontrollably, my throat would feel like it was closing off, my tongue would swell up, and I'd go into shock! Oh and then I got to ride in an ambulance to the hospital, during which they blew a vein in my hand trying to start an IV, then almost gave me a heart attack by saying they were going to start me on Demerol, which I am severely allergic to. This is EXACTLY how I planned on my morning going!

Shesh! So to elaborate, I started taking an anti-depressant (Lexapro) last night for the first time at around 7:30PM. I was a little tired after I took it, but no big deal it would be time for bed soon. And lets face it, something making me a little sleepy each night wouldn't be the worst side effect in the world, I even thought maybe I'd be able to end the Ambien cycle. Anyway, went to bed all was well. I woke up around 3:45am, I actually slept really well last night so I was okay with it and I jumped on my laptop and did the post about that mole and caught up on my Google Reader. I got sleepy again around 4:50A so I went back to bed and got up with my alarm at 6AM. I showered and did my make up like usual. After I dried my hair I started to not feel very well, I was weak and light headed. I had some extra time though so I laid back in bed for 10 minutes and tried doing the breathing techniques that the therapist taught me to use when I felt anxiety coming on. They helped and I got up and started to straighten my hair. That's when I noticed this on my arm:
I finished getting ready and called the Mom. She told me to take some benadryl. We didn't have any. That's when I started itching and the "rash" started spreading. I got in the Jeep and figured I could stop at the hotel and surely Mom would have some benedryl then I could go to work. Unfortunately, she didn't, and I started to have trouble breathing. My tongue started to swell up, I was itching everywhere. I was light headed and I thought I was going to pass out. I couldn't breathe. It was the strangest feeling, I could breathe, but it was like the oxygen wasn't doing what it was suppose to. At this point I started to freak out. My Mom called 911 and the paramedics arrived shortly after. They got me in the ambulance and got an IV started (after blowing the vein in their first attempt). They gave me some Benedryl and the itching subsided. When I got to the hospital the doctor said that the rash wasn't a rash, it was Petechia. Basically all of the little blood vessels in my arm popped. Don't know how, but they think it was an interaction with the Lexapro and my diuretic (for my ears), Lasix. I took this picture a little while ago. Anyway, it was so scary! I'm home now and have been asleep most of the day. Hopefully, I won't have anymore of these lovely little episodes.

5 comments:

LaCimOuRiTsEn said...

WHAT THE HELL?!?
Dear God, what is the matter with you!
I'm sorry you are having such a crap time! Gee-Whiz, you need a break!
I did Lexapro, it made me clench my jaws and I hated it. I take Zoloft now. So, note to self...maybe I shouldn't try taking a dieretic like you said...Ha Ha!
Get better!

Alissa said...

Holy cow! That is a nightmare. I hope you are able to get a lot of rest, and not have that happen again.

J N H said...

O.M.G.!! That is so scary! I'm glad all is well, and luckily you were with your Mom when it happened and not driving up to work! Glad all is well~

John Pender said...

What the hell? Glad you're okay.

tiffany said...

that is so scary!! and there are so many ridiculous med reactions!! glad to know you are doing well and hope to stay that way...

Related Posts Plugin for WordPress, Blogger...